Alert archive / Ohio / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 34, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 8, 2018, 4:43 PM EDT for Ashland County, Richland County, Ohio. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2018, 4:43 PM EDT (20:43 UTC)
- Expired
- Jun 8, 2018, 5:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ashland County, OH, Richland County, OH
The radar
The Cleveland radar (KCLE), 101 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 4:48 PM EDT | TSTM WND DMG | Lucas, OH | THREE TREES DOWN ON A ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 293 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
917
WUUS51 KCLE 082043
SVRCLE
OHC005-139-082130-
/O.NEW.KCLE.SV.W.0034.180608T2043Z-180608T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
443 PM EDT FRI JUN 8 2018
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Southeastern Richland County in north central Ohio...
Southwestern Ashland County in north central Ohio...
* Until 530 PM EDT
* At 443 PM EDT, a severe thunderstorm was located near Mansfield,
and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Mansfield, Ontario, Lexington, Loudonville, Bellville, Hayesville,
Butler, Perrysville, Lucas and Mifflin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4063 8262 4064 8264 4067 8264 4067 8262
4071 8262 4071 8264 4084 8264 4081 8224
4057 8222 4055 8235 4055 8262
TIME...MOT...LOC 2043Z 000DEG 0KT 4070 8245
HAIL...1.00IN
WIND...60MPH
$$
sj1 follow-up statement
463
WWUS51 KCLE 082057
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
457 PM EDT FRI JUN 8 2018
OHC005-139-082130-
/O.CON.KCLE.SV.W.0034.000000T0000Z-180608T2130Z/
Richland OH-Ashland OH-
457 PM EDT FRI JUN 8 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHEASTERN RICHLAND AND SOUTH CENTRAL ASHLAND COUNTIES...
At 456 PM EDT, a severe thunderstorm was located near Bellville, or 8
miles southeast of Mansfield, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
This severe thunderstorm will remain over mainly rural areas of
southeastern Richland and south central Ashland Counties, including
the following locations: Lucas, Butler and Perrysville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cleveland.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4063 8262 4064 8264 4067 8264 4067 8262
4071 8262 4071 8264 4072 8259 4071 8223
4057 8222 4055 8235 4055 8262
TIME...MOT...LOC 2056Z 335DEG 10KT 4066 8243
HAIL...1.00IN
WIND...60MPH
$$
JamisonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:25 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 8, 3:25 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 325 PM EDT Fri Jun 8 2018 .SYNOPSIS... A weak frontal boundary across central Ohio will remain nearly stationary tonight. The front will drift back north on Saturday but will linger over the region through Sunday. A wave of low pressure will track east along the front Sunday into Sunday night. && .NEAR TERM /THROUGH SATURDAY NIGHT/... Convection remains just to the west and south of the area as a weak surface boundary has drifted south across the area. The front appears to be close to the I-70 corridor and that should be the main focus of convection the next few hours. With that said...the storms to the west will likely continue to move east southeast and should clip portions of the area. A gradual weakening is expected as the storms move into a slightly more stable airmass caused by easterly boundary layer winds. Scattered coverage is likely for a few hours this evening with most if not all of the activity south a line from TOL to CAK. Some strong to border line severe convection is possible but those chances will be a confined to the southwest end of the area. At any rate the storms will need to be watched the next few hours. More convection will fire upstream later this evening and will move across the region toward morning. Have bumped precip chances up in the south. Given the proximity of the front more scattered storms are likely tomorrow. Shear and instability will be similar to today so severe chances appear minimal. Coverage of the storms will peak tomorrow evening with the activity diminishing overnight. Earlier was thinking temps tomorrow would be cooler than today but not so sure now. Even though there will be thicker clouds and more precip the day will start off warmer. Have nudged temps up a tad from earlier package with highs Saturday within a degree or two of today. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... Models continue with the frontal boundary across the forecast area on Sunday. Looks like a wave will move through in the morning, hitting mainly in the west, with another more widespread wave in the afternoon/evening. After that models diverge. The GFS and the ECMWF push the front south of the forecast area Sunday night while the NAM has the front lingering across the area, with a low tracking across the area on Monday. Went with the dry GFS/ECMWF solution for Monday. Went with chance pops Tuesday afternoon. GFS moves the next front into the area on Tuesday afternoon, while the ECMWF holds the front back until Tuesday night. Gradual warming trend with the temps. Temps in the 70s on Sunday warming into the 80-85 range by Tuesday. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Nearly zonal flow shaping up over the first half of the forecast period. An upper level ridge will develop off the Pacific Coast and move inland across the Rocky Mountains. The ridge will amplify dramatically over the Mississippi Valley region by Friday causing upper level troughiness to develop over the eastern United States. A cold front will push east across the area with associated showers and thunderstorms Tuesday night into Wednesday. Surface high pressure will build east across the area by Wednesday night. The high will bring in cooler air to the local area and then as it shifts east, warm air advection will begin to develop. Surface low pressure will move east in association with the developing upper level trough with limited moisture associated with it. Showers and a chance for some thunderstorms will move east with the low pressure system. A gradual warm-up will follow the high pressure in the warm air advection pattern in the wake of the high by mid to late week. && .AVIATION /18Z Friday THROUGH Wednesday/... Showers and thunderstorms continue to the southwest and south of the area. We could see more activity bubble up across the southern end of the area but the northern TAF sites should remain dry most of the period. The threat for convection will diminish this evening. More storms are expected to develop upstream overnight and this activity could reach the area tomorrow morning. Will go with some vicinity mentions in the south for the next few hours. Given uncertainties after that will not mention anything late in the period except at FDY. Locations outside of the thunderstorms will remain VFR. The pressure gradient calls for mainly light east winds except near the lake where there will be onshore flow. OUTLOOK...Non-VFR possible in scattered showers and thunderstorms through Tuesday afternoon. && .MARINE... Northeast flow will turn to the east and diminish to 5 to 10 knots overnight. However the East-northeast flow will linger across the lake through the weekend. Choppy conditions will continue through the weekend with an east to northwest flow of 10 to 15 knots. A small craft may be needed at times as winds near the 20kt mark. In additions There will be a stalled frontal boundary south of the lake through the weekend so the shower/thunderstorm threat will be present with the possibility of a complex or two to work across the region. Winds diminish on Monday and turn to the SE Monday night. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kubina NEAR TERM...KEC/Kubina SHORT TERM...DJB LONG TERM...Lombardy AVIATION...Kubina MARINE...DJB/Oudeman
Hazardous weather outlook, Jun 8, 5:02 AM EDT, 11 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 502 AM EDT Fri Jun 8 2018 OHZ006-017-018-027>030-036>038-047-090915- Wood-Hancock-Seneca-Wyandot-Crawford-Richland-Ashland-Marion-Morrow- Holmes-Knox- 502 AM EDT Fri Jun 8 2018 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and Tonight. Scattered showers and thunderstorms will develop this afternoon. A few of the strongest storms may produce wind gusts to 50 mph or hail to penny size. Storm motion will be to the southeast at 20 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-OHZ003-007>014-019>023-031>033-089-PAZ001>003- 090915- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Ottawa- Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron- Medina-Summit-Portage-Trumbull-Wayne-Stark-Mahoning- Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- 502 AM EDT Fri Jun 8 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 4:27 PM EDT | Areal Flood Advisory | CLE | Crawford, Seneca, Wyandot | 3 hr |
| Jun 8, 5:14 PM EDT | Areal Flood Advisory | CLE | Ashland, Holmes, Knox, Richland | 3 hr |
| Jun 8, 7:46 PM EDT | Areal Flood Warning | CLE | Holmes | 6 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.